The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
I was prescribed Bactrim DS 2x a day for 10 days to clear a urinary tract infection. I was having nausea, acid reflux and intestinal/digestive issues that felt like irritable bowel syndrome or Stomach Flu by the 3rd day. After the 5th day I decided to stop taking it and the infection is gone along with all side effects. I am glad I decided to stop taking it, it seems Bactrim DS 2x a day was a bit too much for me.
23 users found this comment helpful.
I took Bactrim once for a Urinary Tract infection. I can't remember exactly how many days I was instructed to take the pill, but I know it was over a week. Everything was fine up until the 9th day, then my entire body broke out in hives.
21 users found this comment helpful.
I took Bactrim for 3 days for a urinary tract infections. I found relief only hours after taking the antibiotics but experienced severe nausea that continued to get worse no matter how much water I drank or how much I ate. Needless to say, I will be calling my family doctor to try something else.
20 users found this comment helpful.
I used this medication a few times to treat a urinary tract infections and two times I experienced severe allergic reactions where I had hives on my tongue, neck and face, and they left scars. Be careful.
13 users found this comment helpful.
I'm taking Bactrim twice a day for ten days. I was taking five day course of Cipro and had a migraine headache, which wouldn't go away. Cipro didn't even help me, I still had white blood cells and blood in my urine which makes for a bad urinary tract infection. The PA gave me Bactrim. I still have a slight headache but the UTI was so bad, I can deal with these side effects. The pressure in my bladder area has subsided and five more days to go. I can handle Bactrim.
18 users found this comment helpful.
I get frequent urinary tract infections and was prescribed Bactrim by a doctor at an urgent care center because Macrobid made me pretty nauseous and really tired. It seemed to clear up the infection well but made me extremely sick. I vomited constantly while on Bactrim. I ended up missing four days of school before deciding I couldn't keep taking it and called urgent care for a new prescription. The doctor I talked to when I called said I should never have been prescribed Bactrim because people who don't tolerate Macrobid well usually have even worse side effects while on Bactrim. Since then I have been prescribed Keflex when I get a UTI and have had no side effects at all.
22 users found this comment helpful.
Today was the first day I took this medication. Two hours after, I experienced joint pain, blurred vision, back pain, a headache, chills, fever, nausea, cough and sore throat.
This was in addition to my already severe urinary tract infection symptoms which I was sent to the ER for the night before, including, severe pain in pelvis, achy back (kidneys).
Although, symptoms of a severe UTI can also be fever, pain in the flank (pain that runs along the back at about waist level), chills, and nausea, I believe the medication gave me the additional symptoms. I was fine all day long until around two hours after taking the pill. After about 3 hours, symptoms increasingly went away. I am not sure if the pills are working or if they wore off.
14 users found this comment helpful.
Took this medicine during Chemo and Radiation. Did not work, may have been because of the Chemo and Radiation, just not sure. Was given Cipro and that did not work either. I am now on my 3rd of 5 day Levaquin dose and passed my AZO UTI over the counter test this morning, yea. Two months of a UTI is a bit much, although, I now know what works for future.
I took this medicine before bed and within 3 hours I got a severe sore throat and I felt like I had sometime lodged in the back of my mouth. The following morning I woke up to a very sore jaw and it hurts to open my mouth. The sore throat is still bad, however its not as severe as it first was. I only took one of the doses, so I do not know what would happen if I kept taking it (don't know how well it would treat the UTI). I've never had an allergic reaction to any other medicine.
I took this medicine for an acute bladder infection and the 3rd dose something happened. I went into a panic attack, had shortness of breath, was hyperventilating and my stomach was killing me so I was racing back to the ER and I was hallucinating. I kept seeing people jump out in front of me WHILE driving but there was no one there, it was dark but not too dark but I made it to the ER and I got in right away just from having a panic attack and hyperventilating. I have NO idea where this side effect came from it was the weirdest, scariest thing ever so the Doctor gave me Cipro which makes you feel awful.
16 users found this comment helpful.
Please make sure you are not allergic to this drug. I had no idea I was and ended up with horrible allergic reactions. Shortness of breath, heavy chest, rapid pulse-it was at 120 beats per minute for 2 days straight, now it comes and goes. It has been 4 days and I am not better. I really have felt like an anxiety or panic attack is happening all the time.
14 users found this comment helpful.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment.
Data sources include Micromedex™ (updated Nov 25th, 2013), Cerner Multum™ (updated Nov 19th, 2013), Wolters Kluwer™ (updated Dec 1st, 2013) and others. To view content sources and attributions, refer to our editorial policy.